MAUDE Adverse Event Report: COOK INC URETERAL BALLOON DILATOR; EZN DILATOR, CATHETER, URETERAL

COOK INC URETERAL BALLOON DILATOR; EZN DILATOR, CATHETER, URETERAL
Model Number G14422
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: non-healthcare professional.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported while preparing for a ureteral balloon dilation using a cook ureteral balloon dilator, the physician opened the package and checked the integrity of the device by injecting the balloon.The physician detected the balloon had a leakage issue.This device was not used.The procedure was successfully completed with a flexor ureteral access sheath.The patient did not experience any adverse effects as a result of this alleged product malfunction.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Physical examination performed on the device confirmed the balloon was burst.Balloon has a longitude split starting 2mm above the catheter¿s metal band on the distal tip and continued 2mm past the proximal band.Length of split measured 4.4cm.Evidence suggests over inflation is the most probable cause of balloon damage.A review of the device history record found no non-conformances.A review of complaint history records shows one other complaint associated with the complaint device lot.The other complaint is for a different failure mode and unrelated to this occurrence.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas.Refer to product label for maximum inflation pressure.Do not exceed the maximum inflation pressure for this balloon device.This complaint is confirmed based upon evaluation of the returned device.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The most likely cause of the split is due to over-inflation or mishandling of the balloon by the user.Cause traced to the user; unintended use error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information has been received since the last report was filed.

Brand Name
URETERAL BALLOON DILATOR
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8485347
Report Number1820334-2019-00822
Device Sequence Number16538036
Product Code EZN
UDI-Device Identifier00827002144224
UDI-Public(01)00827002144224(17)200222(10)7698659
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K813278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberG14422
Device Catalogue Number010015
Device Lot Number7698659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXOR URETERAL ACCESS SHEATH
Patient Age52 YR
Patient Weight65